Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 331, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 30, 2010, 7:41 AM CST for 6 counties in Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 7:41 AM CST (13:41 UTC)
- Expired
- Nov 30, 2010, 8:30 AM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Etowah County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 7:45 AM CST | TSTM WND DMG | Oneonta, AL | SEVERAL RADIO ANTENNAS DOWN AT LOCAL RADIO STATION TOWER IN TOWN OF ONEONTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:49 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KBMX 301341
SVRBMX
ALC009-055-073-115-117-121-301430-
/O.NEW.KBMX.SV.W.0331.101130T1341Z-101130T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
EASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
ST. CLAIR COUNTY IN CENTRAL ALABAMA...
SHELBY COUNTY IN CENTRAL ALABAMA...
WESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 830 AM CST
* AT 736 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF ALBERTVILLE TO REGIONS PARK OR HOOVER
MET...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRUSSVILLE...SPRINGVILLE...COLUMBIANA...LEEDS...CHELSEA...MOODY...
ODENVILLE AND TALLADEGA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3386 8602 3385 8606 3374 8608 3372 8615
3368 8615 3367 8611 3312 8641 3309 8695
3316 8697 3421 8641 3421 8640 3411 8630
3420 8618 3421 8585
TIME...MOT...LOC 1341Z 256DEG 41KT 3439 8621 3335 8679
$$
GOGGINS1 follow-up statement
859
WWUS54 KBMX 301354
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 AM CST TUE NOV 30 2010
ALC009-055-073-115-117-121-301430-
/O.CON.KBMX.SV.W.0331.000000T0000Z-101130T1430Z/
SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
754 AM CST TUE NOV 30 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLOUNT...ETOWAH...ST. CLAIR...EAST CENTRAL JEFFERSON...WESTERN
TALLADEGA AND SHELBY COUNTIES UNTIL 830 AM CST...
AT 754 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF RAINSVILLE
TO HIGHLAND LAKES...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ODENVILLE...WILSONVILLE...CHILDERSBURG...GADSDEN...PELL CITY...
RAINBOW CITY...BRANCHVILLE...SARDIS CITY...VANDIVER AND BALD ROCK.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3421 8585 3386 8602 3385 8606 3374 8608
3372 8615 3368 8615 3367 8611 3312 8641
3310 8691 3412 8633 3411 8630 3420 8618
TIME...MOT...LOC 1354Z 256DEG 41KT 3441 8602 3337 8662
$$
GOGGINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:33 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 30, 6:33 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CST TUE NOV 30 2010 .UPDATE...12Z AVIATION DISCUSSION. && .DISCUSSION... AS OF 830Z...THE SEVERE WEATHER SETUP REMAINS IN PLACE FOR MOST OF CENTRAL ALABAMA THIS MORNING...AS WE ARE CONTINUING TO SEE CYCLES FROM QLCS LINES TO DISCRETE SUPERCELLS ACROSS WESTERN ALABAMA. SURFACE ANALYSIS INDICATES THAT A SECONDARY WARM FRONT WITH DEWPOINTS APPROACHING 70 DEGREES RUNS FROM MERIDIAN MS EASTWARD TO DEMOPOLIS...SOUTH SOUTHEASTWARD TO THE FLORIDA PANHANDLE. THE WARM FRONT WILL CONTINUE TO SLOWLY MOVE NORTHWARD THROUGH THE EARLY MORNING HOURS...AND WE WILL CONTINUE TO MONITOR AREAS BEHIND THE WARM FRONT FOR MORE INDIVIDUAL SUPERCELLS TO FORM. LOOKING AT THE SPECIAL 6Z SOUNDING...CAPE VALUES ARE LOW...BUT SHEAR VALUES REMAIN HIGH...WITH 0-3 KM SRH VALUES OVER 500...AND 0-6 KM BULK SHEAR VALUES WELL OVER 50 KNOTS. THE LIFTING FROM THE FRONT ALONE AND THE STRONG SHEAR WILL BE ENOUGH TO MAXIMIZE EVEN THE LOW CAPE ENVIRONMENT THAT IS CURRENTLY OVER CENTRAL ALABAMA...AND THE THREAT WILL CONTINUE ACROSS THE STATE INTO THE MORNING HOURS...CONTINUING TO THE EAST DURING THE EARLY AFTERNOON HOURS. THE MAIN THREATS AT THIS TIME CONTINUE TO BE STRONG DAMAGING WINDS UP TO 70 MPH AND ISOLATED TORNADOES ACROSS THE CENTRAL PORTION OF THE STATE...WITH A HIGHER CHANCE OF TORNADOES ACROSS THE WEST AND SOUTHWEST IN THE MOST UNSTABLE REGION BEHIND THE WARM FRONT. THE THREAT WILL ALSO EXIST FOR TRAINING SUPERCELLS TO MOVE OVER THE SAME GENERAL LOCATIONS MORE THAN ONCE ACROSS THOSE AREAS. ONCE THE FRONT CLEARS THE AREA TODAY...WE WILL EXPECT COLDER TEMPERATURES FOR WEDNESDAY...BUT NOTHING TOO UNSEASONABLE. TEMPERATURES WILL REMAIN IN THE UPPER 50S TO LOWER 60S FOR HIGHS THROUGH THE WEEKEND...WITH A CHANCE OF SHOWERS COMING INTO THE PICTURE FOR SATURDAY AND SUNDAY WITH AN APPROACHING SHORTWAVE. 56/GOGGINS && .AVIATION...12Z TAF DISCUSSION. SIGNIFICANT AVIATION CONCERNS RELATED TO FRONTAL PASSAGE...WITH IFR/MVFR CEILINGS...STRONG AND GUSTY SOUTHERLY WINDS. COLD FRONT CURRENTLY APPROACHING TCL...AND WILL PASS FROM WEST TO EAST AFFECTING ALL TAF SITES TODAY. APPROXIMATE PASSAGE TIMES OF 15-16Z AT BHM...16-17Z EET...18-20Z MGM AND ANB...AND FINALLY 21-23Z AT TOI. BEHIND THE FRONT...EXPECT WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. MVFR AND PERHAPS IFR CIGS IN CAA EXPECTED POSTFRONTAL AND OVERNIGHT...WITH WINDS GRADUALLY RELAXING A BIT NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56
Hazardous weather outlook, Nov 30, 5:28 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 AM CST TUE NOV 30 2010 ALZ011>015-017>050-011230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 528 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE FOR MUCH OF CENTRAL ALABAMA THROUGH THIS AFTERNOON. A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE AREA ENDING THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH RAIN AMOUNTS OF 1 TO 3 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THROUGH THIS AFTERNOON. 75/LINHARES
In the hours before
Local storm report, Nov 30, 2:17 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 1 WSW MILLPORT 33.56N 88.09W
11/30/2010 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG WELCH
ST...POSSIBLE TORNADO.
&&
GOLDENLocal storm report, Nov 30, 6:11 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM TSTM WND DMG YORK 32.50N 88.30W
11/30/2010 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN YORK.
&&
LINHARESLocal storm report, Nov 30, 6:21 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG LAKE TUSCALOOSA HWY 69 33.35N 87.55W
11/30/2010 TUSCALOOSA AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN ON LARY LAKE ROAD NEAR LAKE
TUSCALOOSA.
&&
LINHARESLocal storm report, Nov 30, 6:23 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG CURRY 33.96N 87.21W
11/30/2010 WALKER AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN AND BLOCKING SMITH LAKE DAM
ROAD NEAR CURRY.
&&
LINHARESLocal storm report, Nov 30, 6:38 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND GST 1 SSW CORDOVA 33.74N 87.20W
11/30/2010 E60 MPH WALKER AL TRAINED SPOTTER
CAR BLOWN OFF THE ROAD AT THE CORDOVA EXIT ON CORRIDOR X.
WINDS ESTIMATED FROM 60-70 MPH.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.